MAUDE Adverse Event Report: Hologic, Inc Affirm Breast Biopsy Guidance System

Hologic, Inc Affirm Breast Biopsy Guidance System
Model Number STLC-00004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the user site that during a breast biopsy procedure on (b)(6) 2026, the "targeting is off." it is reported that the procedure was successfully completed; however, an additional skin incision to the patient was required after repositioning.A remote case review with the manufacturer technical support was held with the user site.Technical support found that "the patient was pulling back causing multiple retargets." additionally, it was determined that the user site was not "nicking the skin prior to entering the needle.This could be why they are not able to get to all green and may be getting 0.1mm on the diff line for x." technical support further indicates that the user site provided updated information and confirmed that they have completed additional biopsies after the case review was held and since "using a nick in the skin.The radiologist has not had any further issue"[s]" with their biopsies." no further information is currently available.

Brand Name
Affirm Breast Biopsy Guidance System
Common Device Name
Biopsy Guidance System
Manufacturer (Section D)
Hologic, Inc
600 technology drive
newark DE 19702
Manufacturer (Section G)
Hologic, Inc
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key50302612
Report Number3005496266-2026-00219
Device Sequence Number18704001
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103512
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown